Texas, 2026

Tornadoes and Hail in Texas, March 10, 2026

March 10, 2026 · NWS SJT · 16 events in 5 counties and zones

Strong to severe thunderstorms affected portions of west-central Texas from Crockett County, northeast to Throckmorton County, as well as areas in between. Severe storms produced large to very large hail as well as a few isolated tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Strong to severe thunderstorms affected portions of west-central Texas from Crockett County, northeast to Throckmorton County, as well as areas in between. Severe storms produced large to very large hail as well as a few isolated tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 10, 12:32 PM CST, 3 hours 10 minutes earlier. Its key messages:

  • There is an Enhanced Risk of severe thunderstorms this afternoon through late tonight. Potential hazards include a few tornadoes, very large hail peaking at 3.5+ inches in diameter, damaging wind gusts peaking at 74+ mph, and frequent lightning.
  • There is also a Slight Risk of excessive rainfall from the thunderstorm activity this afternoon through late tonight. This could result in flash flooding and urban/small stream flooding.
  • Strong north winds will follow a cold frontal passage on Wednesday.
  • Thursday morning lows down in the 30s possible in at least parts of the area.
Area forecast discussion, Mar 10, 12:32 PM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
132 PM CDT Tue Mar 10 2026

...New LONG TERM...

.KEY MESSAGES...

- There is an Enhanced Risk of severe thunderstorms this afternoon
  through late tonight. Potential hazards include a few tornadoes,
  very large hail peaking at 3.5+ inches in diameter, damaging
  wind gusts peaking at 74+ mph, and frequent lightning.

- There is also a Slight Risk of excessive rainfall from the
  thunderstorm activity this afternoon through late tonight. This
  could result in flash flooding and urban/small stream flooding.

- Strong north winds will follow a cold frontal passage on
  Wednesday.

- Thursday morning lows down in the 30s possible in at least parts
  of the area.

&&

.SHORT TERM...
(This evening and tonight)
Issued at 108 PM CDT Tue Mar 10 2026

Severe weather potential is still fairly high across West Central
Texas as a potent upper level system approaches. Latest CAMs
continue the trend of a dryline approaching the western border of
the area by mid/late afternoon. Cape values expected to increase
to 2000j/kg or more, with plenty of shear provided by the upper
system. CAMs show rapid convective initiation developing across
the southwest portions of the area and spreading northeast. These
storms may rapidly become severe. SPC has this well covered and
not going to rehash at this point. Forcing increases as the
pacific front overtakes the dryline and the storms may transition
into a line and sweep across the Heartland and Hill Country.

Will want to keep an eye on the southeast portions of the area
this evening once the low level jet begins to redevelop. If the
transition to a line hasn't happened yet and storms are still
discrete, the potential for an increase in tornado potential may
exist.

Also want to keep an eye on the Hill Country and Heartland for
heavy rainfall potential. Latest HRRR lingers the heavy rainfall
across areas like San Saba, Brady, and Junction as the low level
jet expands the rainfall back to the northwest. Movement of the
squall line may be fast enough to prevent this from happening, but
if its not then rain totals may add up fast over there in some
locations.

&&

.LONG TERM...
(Wednesday through next Tuesday)
Issued at 127 PM CDT Tue Mar 10 2026

...Turning Windy and Cooler Wednesday...

A cold front with strong north winds will move into the Big Country
mid/late morning Wednesday and early afternoon across the rest of
West Central Texas, bringing windy conditions. North winds will
likely reach wind advisory speeds in the Big Country in the
afternoon, with gusts of 40 to 45 mph. Will not put out wind
advisory at this time, but let the next shift monitor for its
inclusion, after tonight's severe weather.

While rain chances were left out Wednesday, there is a non zero
chance of a sprinkle or shower, in Heartland...Mcculloch, San
Saba, Brown, Mason counties...as the upper low moves overhead.

Weakening winds and clearing skies Wednesday night, will bring
cooler temperatures, with lows of 35 to 40 degrees expected, The
coldest readings will be in Haskell and Throckmorton counties, where
winds will be lightest.

Much warmer temperatures expected by Friday and Saturday, with highs
potentially reaching 90 degrees Saturday. Windy on Sunday with
another cold front, and will be monitoring Monday and Tuesday
mornings for the potential for a brief light freeze, particularly in
low lying areas.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Tue Mar 10 2026

MVFR cigs persisting across the southeast terminals of KBBD and
KJCT early this afternoon, but should be breaking up and lifting
during the early afternoon hours. After that, the significant severe
storm potential is the bigger concern. Used the latest hi res
CAMs for the first guess on storm timing across the area but fully
anticipate updates will be needed once the storms eventually
develop.

Dryline/pacific front will push across the area and take the
storms with it later tonight, with much stronger wind speeds
moving into the area late tomorrow morning into the afternoon
hours. Still some uncertainty on timing so did not include in the
forecast yet, but will need to be included in later forecasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     54  72  38  67 /  70   0   0   0
San Angelo  51  75  39  70 /  70   0   0   0
Junction    51  78  38  68 /  90  10   0   0
Brownwood   54  76  38  67 /  90  10   0   0
Sweetwater  54  69  39  69 /  50   0   0   0
Ozona       50  77  40  70 /  70   0   0   0
Brady       54  74  40  64 /  90  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....04
AVIATION...07

In the hours before

Special weather statement, Mar 10, 3:10 PM CST, 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
410 PM CDT Tue Mar 10 2026

TXZ054-065-066-113-127-128-102200-
Runnels TX-Callahan TX-Nolan TX-Coke TX-Jones TX-Taylor TX-
410 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COKE...WEST CENTRAL
CALLAHAN...SOUTH CENTRAL JONES...SOUTHEASTERN NOLAN...TAYLOR AND
NORTHWESTERN RUNNELS COUNTIES THROUGH 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over
Happy Valley, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Abilene, Blackwell, Merkel, Tye, Tuscola, Buffalo Gap, Bradshaw,
Caps, Dyess Afb, Hylton, Eula, Potosi, View, Wingate, Happy Valley,
Fort Chadbourne, Coronados Camp, Impact, Shep, and Wilmeth.

This includes Interstate 20 between Mile Markers 269 and 294.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3184 10019 3200 10040 3261 9991 3236 9948
TIME...MOT...LOC 2109Z 217DEG 40KT 3212 10009

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The radar

The Dyess AFB radar (KDYX), 61 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

8 hail, 3 tornado, 3 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.

Hail, Taylor

When
March 10, 3:42 PM CST
Where
Taylor County, 0.58 mi W of Buffalo Gap
Measured
1.5 in hail
Reported by
Public
Coordinates
32.280, -99.830

Public report of ping pong ball sized hail on social media.

Hail, Taylor

When
March 10, 3:44 PM CST
Where
Taylor County, 0.9 mi SW of Buffalo Gap
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.270, -99.830

A trained spotter reported quarter size hail with around 50 mph winds out of Buffalo Gap.

Hail, Taylor

When
March 10, 3:54 PM CST
Where
Taylor County, 0.9 mi SW of Buffalo Gap
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.270, -99.830

A trained spotter reported golf ball sized hail.

Hail, Taylor

When
March 10, 3:55 PM CST
Where
Taylor County, 0.58 mi W of Buffalo Gap
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
32.280, -99.830

Media reported baseball sized hail over Buffalo Gap.

Tornado, Taylor

When
March 10, 4:00 PM CST to 4:02 PM CST
Where
Taylor County, 0.9 mi NE of Potosi to 1.08 mi NE of Potosi
Rating
EFU
Path length
0.25 mi
Path width
200 yd
Reported by
Storm Chaser
Coordinates
32.330, -99.660

A storm chaser reported a brief tornado touchdown near Potosi.

Hail, Taylor

When
March 10, 4:05 PM CST
Where
Taylor County, 1.5 mi NNW of Potosi
Measured
1.25 in hail
Reported by
Public
Coordinates
32.340, -99.680

Public reported half dollar sized hail via social media over Potosi.

Hail, Taylor

When
March 10, 4:05 PM CST
Where
Taylor County, 2.15 mi NNE of Abilene
Measured
1 in hail
Reported by
Public
Coordinates
32.480, -99.720

Public reported quarter size hail via social media.

Tornado, Callahan

When
March 10, 4:18 PM CST to 4:23 PM CST
Where
Callahan County, 1.17 mi E of Denton to 1.98 mi ENE of Denton
Rating
EFU
Path length
0.96 mi
Path width
200 yd
Reported by
Storm Chaser
Coordinates
32.270, -99.510

A storm chaser observed a tornado on the ground southeast of Potosi, TX.

Hail, Callahan

When
March 10, 4:28 PM CST
Where
Callahan County, Baird
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.400, -99.400

Law enforcement reported quarter sized hail.

Tornado, Callahan

When
March 10, 4:30 PM CST to 4:33 PM CST
Where
Callahan County, 3.23 mi ESE of Denton to 3.61 mi E of Denton
Rating
EFU
Path length
0.93 mi
Path width
200 yd
Reported by
Storm Chaser
Coordinates
32.250, -99.480

A storm chaser video indicated a brief tornado touchdown south of Clyde.

Funnel Cloud, Callahan

When
March 10, 4:38 PM CST
Where
Callahan County, 4.72 mi E of Baird
Reported by
Public
Coordinates
32.390, -99.320

Public reported a funnel cloud via social media.

Funnel Cloud, Callahan

When
March 10, 4:39 PM CST
Where
Callahan County, 5.11 mi ESE of Denton
Reported by
Storm Chaser
Coordinates
32.240, -99.450

A storm chaser reported a funnel cloud via social media.

Hail, Callahan

When
March 10, 4:43 PM CST
Where
Callahan County, 0.58 mi E of Baird
Measured
1.25 in hail
Reported by
Public
Coordinates
32.400, -99.390

Public reported half dollar sized hail.

Thunderstorm Wind, Haskell

When
March 10, 4:47 PM CST
Where
Haskell County, 2.15 mi NNE of Weinert
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
33.350, -99.670

Measured 66 mph wind gust from West Texas Mesonet observation site.

Thunderstorm Wind, Tom Green

When
March 10, 4:55 PM CST
Where
Tom Green County, 1.77 mi W of San Angelo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.470, -100.460

Public reported a large tree branch torn off tree.

Thunderstorm Wind, Sutton

When
March 10, 5:30 PM CST
Where
Sutton County, 1.19 mi W of Sonora
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.570, -100.650

Public reported sheds damaged and metal roof material thrown onto a power line in Sonora. Time estimated by radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyThe tornado archive for Texas, 2026Warnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322658, 1322660, 1322661, 1322663, 1322683, 1322665, 1322666, 1322688, 1322675, 1322690, 1322685, 1322686, 1322676, 1322697, 1322692, 1322695.